Idaho, 2004

Damaging Wind in Idaho, July 31, 2004

July 31, 2004 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 31, 2:30 PM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 31, 2:30 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
330 PM MDT SAT JUL 31 2004

.DISCUSSION...
LATEST RADAR LOOP SHOWING ISOL CONVECTION POPPING OVER THE MTNS.
ATMOSPHERE QUITE UNSTABLE BUT MOISTURE LACKING BELOW 10,000 FEET SO
EXPECT HIGH BASED TSTMS (DRY) OVER THE MTNS FOR THE EVENING HOURS.
LATEST MESOETA HAS A S/WV SLIDING INTO FCST/A SUNDAY MORNING AND
WITH THE ENHANCEMENT OF UPSLOPE (SOUTHERLY FLOW) MAY SEE ISOL TSTMS
ACROSS CENTRAL MTNS SUNDAY MORNING. SEVERAL MORE S/WVS FCST TO TRACK
INTO REGION LATE SUNDAY. DEEPER MOISTURE WILL ARRIVE SUNDAY NIGHT SO
DRY TSTMS WILL TRANSITION TO WET STORMS BY MONDAY MORNING. 60KT 3H
JET FCST TO PUSH INTO SOUTHERN ZONES ON MONDAY. THIS IN COMBINATION
WITH MOISTURE/INSTABILITY WILL RESULT IN SCATTERED TSTMS FOR MUCH OF
MONDAY OVER THE CWA. AIRMASS WILL BEGIN TO DRY OUT ON TUE AS UPPER FLOW
TRANSITIONS FROM SOUTH TO SOUTHWEST. NEXT SYNOPTIC UPPER TROF WILL
SLIDE ACROSS SOUTHERN CANADA AND FLATTEN RIDGE OVER AREA THU-FRI.
THIS FEATURE WILL GRAZE N ZONES ON THU (ISOL MTN POPS). 4-CORNERS
RIDGE TO BUILD BACK INTO REGION BY NEXT WEEKEND FOR SLIGHTLY ABOVE
NORMAL TEMPS.

WINTHER

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 31, 5:00 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT SAT JUL 31 2004

IDZ017>023-031-032-011200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
600 AM MDT SAT JUL 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS.  THIS
INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 123 km away, was scanning. The volume nearest the first event began at 23:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clark

When
July 31, 4:15 PM MST to 4:25 PM MST
Where
Clark County, Dubois
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
44.167, -112.233

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414514.